MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HGSTAR, 14.5FR, ST, 35CM, STAND; LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS HGSTAR, 14.5FR, ST, 35CM, STAND; LONG-TERM HEMODIALYSIS CATHETER
Model Number 5833350
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that the guidewire was allegedly missing.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a dhr review is required.The lot met all release criteria.Manufacturing records were reviewed (dhr, mrr¿s, scrap and mfg.Process changes) and there were not found evidence that the failure mode reported in this complaint is caused by the mfg.Process.Investigation summary: one hemostar 14.5 frd/l str x 35cm kit was returned for evaluation.A visual evaluation was performed.The investigation is inconclusive for missing component, as the sample was received with open packaging.No guidewire was received with the kit.However, due to the components being opened upon return it is unknown whether the missing components could have been lost in clinical or packaging return procedure.The definitive root cause could not be determined based upon available information.It is unknown if clinical, manufacturing, or return shipping procedure contributed to the reported event.Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.

Brand Name
HGSTAR, 14.5FR, ST, 35CM, STAND
Common Device Name
LONG-TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8582774
Report Number3006260740-2019-01280
Device Sequence Number11390671
Product Code MSD
UDI-Device Identifier00801741013362
UDI-Public(01)00801741013362
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5833350
Device Catalogue Number5833350
Device Lot NumberRECS0787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight57